MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-S
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Physician was attempting to use a hawkone directional atherectomy  along with a non-medtronic 6fr 45cm sheath, a 0.014" spider guidewire and 3mm embolic protection during procedure to treat a moderately calcified lesion in the right proximal to mid peroneal artery with 80-90% stenosis.The vessel was little tortuous.The vessel diameter and lesion length were 3mm and 20mm respectively.The vessel was pre dilated but not post dilated.Ifu was followed.Moderate resistance was felt during advancement of device and the tip detached causing embolization.It was reported that while retrieving the device after treatment the sheath prolapsed into the aorta causing wire wrap.As the physician pulled through sheath wire was wrapped and prolapsed around device and tip became separated. femoral cutdown and 14fr sheath was inserted.Tip and spider basket were pulled out with 6fr sheath.All was pulled back by using a snare/retrieval device to treat component embolization. endovascular procedure had to convert to femoral cutdown to retrieve nosecone.Patient complications associated with this event was hawkone detached off of device by sheath.No further patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the proximal end of the torque shaft cut away approximately 84cm from the cutter window.The cut section was not returned a visual inspection showed that the tip detached adjacent to the anchor pockets, (photo 5) and with material, possibly pet line, wrapped around the cutter the detached tip was returned stuck on a spider fx device a snare is tied to one end of the returned section of the sheath the hub of the sheath was cut away and not returned and there are grip marks along the sheath medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15224223
Report Number9612164-2022-03056
Device Sequence Number5978072
Product Code MCW
UDI-Device Identifier00643169968356
UDI-Public00643169968356
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberH1-S
Device Catalogue NumberH1-S
Device Lot Number0010704824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0451-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight76 KG